Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 12, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Mar 27, 2009, 3:19 PM CDT for 15 counties in Texas. It took effect at Mar 27, 2009, 6:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2009, 3:19 PM CDT (20:19 UTC)
- In effect from
- Mar 27, 2009, 6:00 PM CDT
- Expired
- Mar 27, 2009, 9:16 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.3 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -356 J/kg
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 27, 3:02 PM CDT, 17 minutes earlier.
Area forecast discussion, Mar 27, 3:02 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
302 PM CDT FRI MAR 27 2009
.SHORT TERM...SURFACE FLOW HAS BECOME NORTHWESTERLY AND GUSTY ACROSS
THE ENTIRE FORECAST AREA THIS AFTERNOON IN THE WAKE OF TWO SURFACE
TROUGHS THAT PASSED THROUGH THE REGION EARLIER IN THE DAY. THIS
EVENING, A STRONG COLD FRONT CURRENTLY OVER CENTRAL PORTIONS OF
TEXAS WILL MOVE INTO THE AREA CAUSING THE PRESSURE GRADIENT TO
TIGHTEN FURTHER WITH WINDS TO RISING INTO THE WIND ADVISORY
LEVEL. WINDS WILL BEGIN TO SUBSIDE AROUND MIDNIGHT TONIGHT AS LOW
LEVEL MIXING BEGINS TO DECREASE DUE TO THE FRONT PUSHING INTO THE
NORTHWEST GULF. COLD AIR ADVECTION AND DRIER AIR ASSOCIATED WITH
THE FRONT WILL BRING MUCH LOWER LOW TEMPERATURES TONIGHT THAN THE
PREVIOUS NIGHT THOUGH CONTINUED WINDS OVERNIGHT WILL KEEP
TEMPERATURES FROM FALLING AS DRAMATICALLY AS THEY OTHERWISE COULD.
HIGH TEMPERATURES TOMORROW WILL ALSO BE MUCH LOWER THAN TODAY DUE
TO THE COLD AIR ADVECTION AND DRIER AIR. WINDS WILL RISE INTO THE
BREEZY CATEGORY SATURDAY AFTERNOON AS THE FRONT PUSHES ACROSS THE
CENTRAL GULF OF MEXICO. LOW TEMPERATURES WILL BE EVEN A LITTLE
LOWER SATURDAY NIGHT/SUNDAY MORNING AS SURFACE HIGH PRESSURE
SETTLES OVER SOUTH CENTRAL TEXAS, WINDS BECOME LIGHT AND A COOL
AIRMASS REMAINS.
&&
.LONG TERM (SUNDAY THROUGH FRIDAY)...AS ONE UPPER LEVEL LOW EXITS
THROUGH THE OHIO VALLEY SUNDAY...THE NEXT ONE DIGS SOUTHEAST INTO
THE ROCKIES. LEE-SIDE CYCLOGENESIS WILL OCCUR BY SUNDAY AFTERNOON
WITH FLOW BECOMING ONSHORE AND INCREASING TO MODERATE IN THE
AFTERNOON. MOISTURE IS NOT EXPECT TO INCREASE MARKEDLY ON SUNDAY
EVEN WITH THE ONSHORE FLOW. SO THERE WILL BE A FIRE DANGER THREAT
IN THE AFTERNOON AS WINDS INCREASE AS RH LEVELS WILL REMAIN LOW.
WINDS ARE EXPECTED TO BE BELOW RED FLAG CRITERIA HOWEVER.
THE DEEP UPPER LOW AND THE ASSOCIATED SURFACE LOW WILL MOVE EAST
INTO THE CENTRAL PLAINS ON MONDAY WITH A MODERATE TO STRONG ONSHORE
FLOW EXPECTED. AS THE UPPER LOW LIFTS NORTHEAST MONDAY NIGHT...A
WEAK FRONTAL BOUNDARY WILL SAG THROUGH THE AREA TUESDAY AND THEN
STALL OVER THE NEARSHORE WATERS FOR TUESDAY NIGHT. A COASTAL
TROUGH/WARM FRONT WILL MOVE BACK INTO THE REGION WEDNESDAY. THE
GFS INDICATES A SHORT WAVE TROUGH EXTENDING BACK INTO BAJA
CALIFORNIA WITH A STRONGER SUBTROPICAL JET MOVING ACROSS NORTHERN
MEXICO INTO SOUTH TEXAS. THE LEFT EXIT REGION OF THE UPPER JET
STREAK WILL BE OVER THE AREA ON TUESDAY. WILL CONTINUE TO SHOW
A SLIGHT CHANCE OF PRECIP OVER THE COASTAL PLAINS TUESDAY. THE
CORE OF THE UPPER JET WILL BE MOVING ACROSS ON WEDNESDAY AS THE
COASTAL TROUGH MOVES BACK INTO THE AREA. FOR NOW...WILL SHOW A
SLIGHT CHANCE FOR THE NORTHERN COASTAL BEND. IF MOISTURE RETURN
IS GREATER THAN CURRENTLY EXPECTED...RAIN CHANCES MAY BE BETTER
ON WEDNESDAY.
THERE ARE SOME DIFFERENCES BETWEEN THE MODELS AND THE UPPER LEVEL
FLOW PATTERN BY THE END OF THE WEEK. GFS CONTINUES TO SHOW ANOTHER
UPPER LEVEL STORM SYSTEM DIVING SOUTHWARD THROUGH THE ROCKIES
WEDNESDAY AND THEN MOVING EASTWARD INTO THE SOUTHERN PLAINS. WILL
SHOW A COLD FRONT MOVING INTO THE REGION THURSDAY NIGHT BUT THE
CONFIDENCE IN THIS PART OF THE FORECAST IS LOW AT THIS POINT.
&&
.MARINE...HAVE HOISTED A GALE WARNING FOR ALL OF THE MARINE ZONES
THIS EVENING IN ANTICIPATION OF A STRONG FRONTAL PASSAGE. GALES
WILL BEGIN TO SUBSIDE SATURDAY MORNING AS WINDS WEAKEN. ELEVATED
SEAS WILL CONTINUE THROUGH THE DAY HOWEVER. WINDS/SEAS WILL BE
BELOW HEADLINE CRITERIA SATURDAY NIGHT/SUNDAY.
&&
.FIRE WEATHER...RED FLAG WARNING WILL SLOWLY EXPAND ACROSS THE
ENTIRE FORECAST AREA THROUGH THIS EVENING. RED FLAG WARNING
CONDITIONS WILL CONTINUE ALONG THE ENTIRE COASTAL BEND OVERNIGHT
WITH RED FLAG WARNING CONDITIONS SPREADING ACROSS THE ENTIRE AREA
ONCE AGAIN SATURDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 48 73 44 77 61 / 0 0 0 0 10
VICTORIA 40 68 37 76 55 / 0 0 0 0 10
LAREDO 47 78 51 87 62 / 0 0 0 0 10
ALICE 47 75 43 80 55 / 0 0 0 0 10
ROCKPORT 50 70 45 73 63 / 0 0 0 0 10
COTULLA 39 76 39 83 53 / 0 0 0 0 10
KINGSVILLE 48 74 46 78 59 / 0 0 0 0 10
NAVY CORPUS 51 70 53 73 64 / 0 0 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: DUVAL...JIM WELLS...LA SALLE...LIVE OAK...MCMULLEN...
WEBB.
RED FLAG WARNING FROM 10 AM TO 4 PM CDT SATURDAY FOR THE
FOLLOWING ZONES: BEE...DUVAL...GOLIAD...JIM WELLS...LA
SALLE...LIVE OAK...MCMULLEN...VICTORIA...WEBB.
WIND ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CDT TONIGHT FOR
THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...
GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA...
WEBB.
RED FLAG WARNING FROM 7 PM THIS EVENING TO 4 PM CDT SATURDAY FOR
THE FOLLOWING ZONES: CALHOUN...REFUGIO.
RED FLAG WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: BEE...GOLIAD...VICTORIA.
RED FLAG WARNING FROM 7 PM THIS EVENING TO 10 AM CDT SATURDAY
FOR THE FOLLOWING ZONES: ARANSAS.
RED FLAG WARNING UNTIL 4 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: KLEBERG...NUECES...SAN PATRICIO.
GM...SMALL CRAFT ADVISORY FROM 6 AM TO 4 PM CDT SATURDAY FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
GALE WARNING FROM 10 PM THIS EVENING TO 6 AM CDT SATURDAY FOR
THE FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20
TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20
TO 60 NM.
GALE WARNING FROM 8 PM THIS EVENING TO 6 AM CDT SATURDAY FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM.
&&
JAR/19...SHORT TERM
TMT/89...LONG TERMHazardous weather outlook, Mar 27, 5:53 AM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 553 AM CDT FRI MAR 27 2009 TXZ229>234-239>247-281100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 553 AM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A DRYLINE WILL MOVE INTO SOUTH TEXAS THIS AFTERNOON AND A STRONG COLD FRONT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS INLAND PORTIONS OF SOUTH TEXAS AND THE SOUTHERN COASTAL COUNTIES THIS AFTERNOON AND EVENING...AND ACROSS THE NORTHERN COASTAL COUNTIES THIS EVENING. A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH TEXAS. A WIND ADVISORY WILL LIKELY BE HOISTED FOR COASTAL COUNTIES LATER TODAY...FOR WINS GUSTING BETWEEN 40 AND 50 MPH BEHIND THE COLD FRONT THIS EVENING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY DURING THE MID MORNING THROUGH THE EARLY AFTERNOON HOURS ON SATURDAY AND MAY DEVELOP AGAIN ON SATURDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-281100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- 553 AM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A DRYLINE WILL MOVE INTO SOUTH TEXAS THIS AFTERNOON AND A STRONG COLD FRONT THIS EVENING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED BEHIND THE COLD FRONT THIS EVENING...WITH GUSTS OVER GALE FORCE AND HAZARDOUS SEA AND BAY CONDITIONS. SMALL CRAFT ARE URGED TO REMAIN IN PORT TONIGHT THROUGH SATURDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH EARLY SATURDAY BEFORE WINDS WEAKEN AS HIGH PRESSURE SETTLES ACROSS CENTRAL TEXAS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR/MJG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 12:51 AM CDT | Marine Dense Fog Advisory | CRP | 9 hr | |
| Mar 27, 4:25 AM CDT | Small Craft Advisory | CRP | 39 hr | |
| Mar 27, 5:02 AM CDT | Red Flag Warning | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 35 hr |
| Mar 27, 3:15 PM CDT | Gale Warning | CRP | 7 hr | |
| Mar 27, 3:28 PM CDT | Red Flag Warning | CRP | Bee, Duval, Goliad, Jim Wells, La Salle, Live Oak and 3 more | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.